Alert archive / Arizona / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 274, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this severe thunderstorm warning at Sep 14, 2006, 1:36 PM MST for Coconino County, Arizona. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 14, 2006, 1:36 PM MST (20:36 UTC)
- Expired
- Sep 14, 2006, 2:00 PM MST
- In force
- 24 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Counties, with a storm outline in the text
County Coconino County, AZ
The radar
The Flagstaff radar (KFSX), 150 km from the middle of the area, began a volume at 20:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 8.6 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 109 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 700 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 93 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 14, 9:25 AM MST, 4 hours 11 minutes earlier.
Area forecast discussion, Sep 14, 9:25 AM MST, 4 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 925 AM MST THU SEP 14 2006 .SYNOPSIS...A STRONG MOISTURE SURGE FROM THE SOUTH HAS INCREASED MOISTURE LEVELS THROUGHOUT ARIZONA TODAY. THIS SURGE COUPLED WITH A TROUGH MOVING DOWN FROM THE NORTHWEST WILL ALLOW STRONG THUNDERSTORMS TO DEVELOP ACROSS THE NORTHLAND TODAY. BY FRIDAY THE SOUTHWESTERLY WINDS WILL SWEEP THE MOISTURE NORTHEASTWARD...EXPECT STRONG GUSTY WINDS AND CLEARING SKIES. && .DISCUSSION...A STRONG MOISTURE SURGE HAS MOVED INTO ARIZONA FROM THE GULF OF CALIFORNIA. THIS ADDITIONAL MOISTURE ALONG WITH AN UNSTABLE AIRMASS WILL INCREASE THUNDERSTORM ACTIVITY TODAY ACROSS NORTHERN ARIZONA. SOME OF THESE STORMS WILL BE SEVERE IN NATURE ESPECIALLY IN NORTHWESTERN ARIZONA. THE FRONTAL SYSTEM CURRENTLY OVER CALIFORNIA AND IDAHO WILL INCREASE THE WINDS TODAY AND FRIDAY. BY TOMORROW THE STRONG SOUTHWEST WINDS WILL SWEEP THE MOISTURE OUT TO THE NORTHEAST LEAVING US WITH JUST A FEW LINGERING CLOUDS. THERE IS THE POSSIBILITY OF A WIND ADVISORY FOR FRIDAY WITH WIND GUSTS APPROACHING 45 MPH IN SOME AREAS. WE WILL REVIEW THE LATEST GUIDANCE AND REEVALUATE THE SITUATION LATER TODAY. SATURDAY THROUGH WEDNESDAY...COOL AND CLEAR FALL CONDITIONS WILL PREVAIL INTO THE MIDDLE OF NEXT WEEK. BY SUNDAY MORNING LOW TEMPERATURES WILL DROP DOWN INTO THE LOW TO MID 30S FOR MOST LOCATIONS ABOVE 6000 FT. BOHLIN && .AVIATION...FOR THE 18Z PACKAGE...WIDESPREAD CIGS OF 10-12KFT AGL WILL LOWER TODAY AS SHRA/TSRA DEVELOPS. EXPECT 80-90 PERCENT CLOUD COVER BY LATE MORNING...WITH 40-50 PERCENT COVERAGE OF SHRA/TSRA. CIGS IN THE PRECIPITATION WILL BE 2-4KFT AGL. EXPECT PRECIPITATION TO END SLOWLY TONIGHT FROM WEST TO EAST...MOST ACTIVITY WILL HAVE CLEARED OUT BY 06-08Z TONIGHT. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. DL && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Sep 14, 10:00 AM MST, 3 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1000 AM MST THU SEP 14 2006 AZZ004>018-037>040-150700- WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY- 1000 AM MST THU SEP 14 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY WIDESPREAD TO SCATTERED THUNDERSTORM ACTIVITY IS EXPECTED ACROSS NORTHERN ARIZONA TODAY. SOME OF THESE STORMS WILL BE SEVERE IN NATURE...ESPECIALLY IN COCONINO AND NORTHERN YAVAPAI COUNTIES. THESE STORMS WILL DEVELOP BY LATE MORNING AND MOVE NORTHEAST WITH THE LOWER LEVEL FLOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY STRONG WINDS WITH GUSTS APPROACHING 40 MPH WILL DEVELOP OVER SOME AREAS OF THE NORTHLAND BY FRIDAY. THE POSSIBILITY STILL EXISTS FOR A WIND ADVISORY WE WILL EVALUATE THE LATEST GUIDANCE AND DETERMINE IF AN ADVISORY IS NEEDED. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 14, 2:22 PM MST | Wind Advisory | FGZ | Apache, Coconino, Navajo, Yavapai | 34 hr |
Nearby
Severe Thunderstorm Warnings in Arizona, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.